Sign in to follow this  
Followers 0

Throat feels like it's swelling

10 posts in this topic

Posted

I'm pretty sure it has to do with Trileptal. I started with Trileptal and Risperdal, then traded the Risperdal for Invega, and back to Risperdal again. Well, I guess since Risperdal and Invega are so similar it could be that. I don't remember it happening before I got on meds.

Anyway, I get this feeling that my throat is swelling shut (not all the way, but like part of the back and front touch, if that makes sense). It's uncomfortable and makes me nervous. It lasts for several minutes and then goes away, and happens a few times a day. The first few times it happened I thought maybe it was anxiety, but it happens at random times. Could it be acid reflux? I was on a med for acid reflux about 6 years ago but only stayed on it for a few months since it didn't help that much (at that time I didn't have this throat swelling feeling). I get heartburn quite frequently, but I don't notice that it correlates to the throat swelling thing.

I plan on bringing it up at my pdoc appointment on Friday, but it's making me nervous so I thought I'd see if anyone else has this happen and if anything helps it.

Share this post


Link to post
Share on other sites

Posted

I've had weird throat stuff - EPS of some sort, my p-doc thinks laryngeal spasms.

Can you swallow? Can you swallow some things and not others?

Any other signs of an allergic reaction (want to make sure you aren't having one) - rash etc?

If it's bad I would go to the hospital.

Share this post


Link to post
Share on other sites

Posted

I can swallow, but when I swallow it feels like it's really swollen. It's strange because it will last for like 10 minutes and then go away. I'm having it right now. I can still drink water, it goes down fine, just feels swollen. I don't have any signs of an allergic reaction so thats a plus! It's been happening for months, but it's becoming more frequent. I mentioned it to my pdoc once, but she didn't say anything about it. I'm going to bring it up again since it's getting worse. It's just weird and freaks me out like one time my throat is going to swell shut or something. I just want to know what's going on and what to do because it's really bothersome.

Share this post


Link to post
Share on other sites

Posted

Does it occur more frequency within a certain time period? Is there any correlation of a period (if exists) to when you take your meds?

Cogentin helped me, but I THINK mine was different. Still, I would ask your doc about this being part of EPS - that makes sense to me.

Share this post


Link to post
Share on other sites

Posted

Hmm. It happens more during the day than in the evening. I take my Trileptal at about 8 in the morning and then Trileptal and Risperdal at 8:30 at night. I can't seem to find any correlation to food either, so that's why I I don't know if it's a reflux thing either. I'll have to ask about EPS, I didn't really think about that. I really hope I don't need another prescription, I feel like I spend so much time and money at the stupid pharmacy. Ugh.

Share this post


Link to post
Share on other sites

Posted

I had something similar, it felt like immense pressure inside my throat and upper chest. Very uncomfortable. It got worse throughout the day and was worst after eating dinner, so my regular doctor thought it was reflux, even though I didnt have heartburn. The acid blocking meds did not help at all, in fact they seemed to make it worse.

Turned out I was having throat spasms caused by the combination of Wellbutrin and Risperdal. I can take both meds alone with no problem, but together, I get the horrible throat spasms. Be sure to ask your doc about the possibility of EPS, I wish I had thought of it sooner and had not spent so much time and money trying to cure my "reflux". :(

Oh, and klonopin helped ease the spasms but did not get rid of them.

Share this post


Link to post
Share on other sites

Posted

Yeah, I get some pressure the very top of my chest, below my throat. I do keep getting hearburn so I take pepcid and I don't notice that making it any worse or better. I see posts about people having pressure on their throat, more like being choked, but mine is inside my throat. I'm not finding much online, but I haven't looked to much because I don't want to freak myself out. I guess I just have to deal with it until Friday (or Saturday if I need a med) when I see pdoc. If Klonopin helped you Moody, maybe I should try taking a Xanax to see if that makes any difference.

Share this post


Link to post
Share on other sites

Posted

It is most likely your AP.

nf

Share this post


Link to post
Share on other sites

Posted

Greatttt. Stupid side effects. I decided to write down when it happens so I can tell pdoc, and just yesterday it happend 5 times which is more than I had though. I'll only be able to give her numbers for yesterday through tomorrow afternoon, but I guess that's better than nothing. I just really don't want to have to take another med, but it's looking like that's what will probably happen.

Share this post


Link to post
Share on other sites

Posted

this is an old post, but ive had this happen before. artane and klonopin solved it. but only temporarily.

calcium channel blockers help the spasm.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0